MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37603
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 06/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d references the main component of the system.Other medical products in use during the event include: brand name activa; product id 37603 (serial: (b)(6)); product type: 0197-implantable neurostimulator; implant date ; explant date g2: citation: authors: lee a.T., han k.J., nichols n., sudhaker v.R., burke j.F., wozny t.A., chung j.E., volz m.M., ostrem j.L., martin a.J., larson p.S., starr p.A., wang d.D.Targeting accuracy and clinical outcomes of awake versus asleep interventional magnetic resonance imaging-guided deep brain stimulation for parkinson¿s disease: the university of california, san franc.Neurosurgery 2022.Doi: 10.1227/neu.0000000000002111 · b.3.Please note that this date is based off of the date of publication of the article [or the date that the article was accepted for publication] as the event dates were not provided in the published literature.This event was originally reported in 2182207-2023-02767.After receiving specific device and patient information for these reported events, each patient will receive their own regulatory report.Without return of the product no definitive conclusion can be made regarding the clinical observations.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Lee a.T., han k.J., nichols n., sudhaker v.R., burke j.F., wozny t.A., chung j.E., volz m.M., ostrem j.L., martin a.J., larson p.S., starr p.A., wang d.D.Targeting accuracy and clinical outcomes of awake versus asleep interventional magnetic resonance imaging-guided deep brain stimulation for parkinson¿s disease: the university of california, san franc neurosurgery 2022 doi: 10.12 27/neu.0000000000002111 abstract: background: interventional mri (imri)-guided implantation of deep brain stimulator (dbs) leads has been developed to treat patients with parkinson¿s disease (pd) without the need for awake testing.Objective: direct comparisons of targeting accuracy and clinical outcomes for awake stereotactic with asleep imri-dbs for pd are limited.Methods: we performed a retrospective review of patients with pd who underwent awake or imri-guided dbs surgery targeting the subthalamic nucleus or globus pallidus interna between 2013 and 2019 at our institution.Outcome measures included unified parkinson¿s disease rating scale part iii scores, levodopa equivalent daily dose, radial error between intended and actual lead locations, stimulation parameters, and complications.Results: of the 218 patients included in the study, the imri cohort had smaller radial errors (imri: 1.27 ± 0.72 mm, awake: 1.59 ± 0.96 mm, p <(><<)>.01) and fewer lead passes (imri: 1.0 ± 0.16, awake: 1.2 ± 0.41, p <(><<)>.01).Changes in unified parkinson¿s disease rating scale were similar between modalities, but awake cases had a greater reduction in levodopa equivalent daily dose than imri cases (p <(><<)>.01), which was attributed to the greater number of awake subthalamic nucleus cases on multivariate analysis.Effective clinical contacts used for stimulation, side effect thresholds, and complication rates were similar between modalities.Conclusion: although imri-dbs may result in more accurate lead placement for in tended target compared with awake-dbs, clinical outcomes were similar between surgical approaches.Ultimately, patient preference and surgeon experience with a given dbs technique should be the main factors when determining the ¿best¿ method for dbs implantation.Reported event: 1) 1 patient in the imri group had an intraparenchymal hemorrhage.Additional information was received from the healthcare provider (hcp) stating that the adverse events listed in the article did not relate directly to medtronic devices/products.No medtronic devices/products are available for evaluation.The patient's listed in adverse event 5 did not have hemicraniectomies.See attached literature article.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key19049368
Report Number3004209178-2024-08543
Device Sequence Number7355280
Product Code MHY
UDI-Device Identifier00613994761071
UDI-Public00613994761071
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2015
Device Model Number37603
Device Catalogue Number37603
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Initial Report FDA Received Date04/05/2024
Date Device Manufactured04/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age60 YR
Patient SexMale
Patient Weight83 KG